# SDR 2001F00257

- Difficulty date: July 25, 2001
- Submitted: September 4, 2001
- Operation: Air carrier
- Aircraft: N571RY
- Make and model: Doug DC-10-10
- Aircraft serial: 46645
- System (JASC): 3444 · Ground Proximity System
- Part: Indicator
- Part number: 5224825001
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: J, A

## Discrepancy

WHILE IN CRUISE BETWEEN HNL AND SFO, AIRCRAFT DEVELOPED SMOKE ODOR IN COCKPIT.  AIR TURN BACK TO HNL.  FUEL WAS DUMPED.  AIRCRAFT LANDED WITHOUT INCIDENT.  REPLACED RADIO ALTIMETER INDICATOR.  OPERATIONAL CHECK OF SYSTEM GOOD.  (M)
